# SDR CA090115007

- Difficulty date: January 7, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Cessna 172RG
- Aircraft time: 9,684 hours
- Engine: Lyc O360F1A6
- Propeller: Mcauly B2D34C220
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Condition: Worn
- Location: Magneto
- Part time: 530 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED 500 HOUR MAGNETO INSPECTION IT WAS NOTED THAT THERE WAS ALOT OF WHITE DUST INSIDE MAGNETO.  THEN IT WAS NOTED THAT THE PLASTIC GEAR TEETH WERE PARTIALLY WORN AWAY DUE TO BEING IMPROPERLY MESHED WITH THE PLASTIC DISTRIBUTOR GEAR DUE TO THE GEAR NOT BEING DRIVEN DOWN AND SEATED ON THE MAGNETO SHAFT, BOTH MAGNETOS HAD SAME CONDITION ALTHOUGH ONE WAS FAR WORSE THAN THE OTHER.
